Alert archive / Idaho / Frost Advisories in 2017
Frost Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 18, 2017, 1:19 PM MDT. It took effect at May 19, 2017, 2:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 1:19 PM MDT (19:19 UTC)
- In effect from
- May 19, 2017, 2:00 AM MDT
- Expired
- May 19, 2017, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
004 WWUS75 KPIH 181919 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 119 PM MDT Thu May 18 2017 IDZ020-021-191500- /O.NEW.KPIH.FR.Y.0002.170519T0800Z-170519T1500Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 119 PM MDT Thu May 18 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... The National Weather Service in Pocatello has issued a Frost Advisory, which is in effect from 2 AM to 9 AM MDT Friday. * TEMPERATURE...falling to 31 to 35 degrees overnight within the Snake River Plain. * IMPACTS...Cold sensitive plants may experience damage if precautionary measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
224 WWUS75 KPIH 191453 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 853 AM MDT Fri May 19 2017 IDZ020-021-191600- /O.EXP.KPIH.FR.Y.0002.000000T0000Z-170519T1500Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 853 AM MDT Fri May 19 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... The frost advisory will be allowed to expire at 9 am MDT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 18, 8:43 AM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 18, 8:43 AM MDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 843 AM MDT Thu May 18 2017 .SHORT TERM...Today through Friday night. A quick update this morning to allow the Freeze warning to expire at 9 AM as many observation sites bottomed out in the lower 20s to near 30 and have now warmed to 32 to 35 deg in most areas of the Snake River Plain and Eastern Magic Valley. See previous forecast discussion below. Huston Area of low pressure which brought our coldest May 17th on record across the area is centered near Salt Lake City early this morning. A broad dry slot as evidenced in satellite imagery has brought clearing skies to many areas generally along and south/east of a Driggs to Howe to Burley line. This has allowed for temperatures to drop to near or below freezing across these areas. In addition, areas of fog (locally dense) have formed due to the combination of moist soils and light winds. Elsewhere, a broad swath of moisture originating from AZ wraps around the low, allowing for a continuation of snow showers along the Continental Divide region and south and west across the Pashimeroi, Lemhi and Sawtooth ranges. This is causing some areas of snow-covered roadways early this morning. As the day progresses, expect precipitation to gradually become lighter and less organized across these above-mentioned areas, while rain and snow showers with an isolated thunderstorm develop across the Caribou Highlands/Bear Lake region this afternoon. Snow levels are expected to linger around 6,000 feet elevation, so some valley snow is again possible across the Bear Lake Valley with this activity this afternoon and evening. 1-3 inches of snow are possible across the ID portion of the Wasatch, including Emigration Pass. Outside of precipitation areas, temperatures should be boosted about 10 degrees when compared to Wednesday. Breezy NW-N winds of 10-20 mph are expected to develop this afternoon from the Snake Plain east, before diminishing this evening. Wind direction and speed fall just short of criteria of a Lake Wind Advisory on American Falls Reservoir. Nonetheless, enhanced chop possible on waterways this afternoon and early evening. With clearing skies and diminishing winds tonight, patchy fog is once again possible, along with frost across the Snake Plain, with low temperatures currently forecast to drop into the low-mid 30s. A Frost Advisory may be necessary across the Snake Plain. Other Highland Valleys with agriculture will likely see temperatures fall below freezing, with less confidence of this occurrence across the Gem, Bear Lake and Cache Valley of Idaho due to a greater possibility of more cloud cover. However, temperatures will still likely be cold enough to warrant once again taking steps to protect tender Vegetation. High temperatures continue their gradual climb for Friday while still remaining a few degrees below climatological averages. AD/Valle .LONG TERM...Saturday through Thursday...Weekend continues to look unsettled as moisture continues to brush the region from the northwest. A somewhat stronger system arrives Sunday producing the best chances for showers and isolated thunderstorms. GFS keeps moist pattern through midweek with at least slight chances while the European model builds high pressure over the area resulting in drier conditions starting Tuesday. Both models show a gradual warmup, but the GFS is slightly warmer especially Tuesday and beyond. Valle && .AVIATION...Patchy fog and stratus is possible over the area this morning. Otherwise showers once again possible Today as a low pressure system begins to pull away from the region. Valle && .HYDROLOGY...A strong low pressure system swept into the region Tuesday night generating upwards of 0.15 to 0.30 inches of precipitation across the region. Little response was noted on area rivers and as a result of cooler temperatures, river levels are expected to either stabilize or continue dropping for the next couple of days. Temperatures will warm over the weekend and into early next week with a resumption of snowmelt production driving the stage on area rivers up. The Big Wood at Hailey is expected to remain below action stage through the weekend, but is forecast to creep towards bankful once again by early next week in response to rising temperatures. The Portneuf at Pocatello will continue to gradually fall over the coming week. The Bear River at the Wyoming Border will remain at minor flood stage through the weekend due to reservoir releases upstream. The Henry's Fork near Rexburg is expected to rise to near bankful by Wednesday or Thursday of next week. Huston/AD && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.